MAUDE Adverse Event Report: STRYKER SPINE-US SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48361234
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the threaded portion of the shaft broke off while in patient.Trial was removed using a kocher.A surgical delay of approximately 1 minute was reported.Surgery was completed successfully.No adverse consequences reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: upon visual inspection, the tip of the inserter was found to be fractured off.No relevant manufacturing issues were identified for the reported lot.The instrument ifu indicates that instruments that have experienced extensive use or extensive force are more susceptible to fracture.This device was almost 9 years old at the time of the reported event.Conclusion: the plausible root cause of the event determined to be the age of the device- "normal wear based on age and extensive use of the device".
 
Event or Problem Description

Brand Name
SLIDE TRIAL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7831422
Report Number0009617544-2018-00211
Device Sequence Number13832322
Product Code LXH
UDI-Device Identifier07613327269147
UDI-Public07613327269147
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48361234
Device Lot Number093085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1